Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Having persisting fever with cold and cough. Widal test done. Ofloxacin and rabedom prescribed. Chances of typhoid?

My mother aged 56 years has fever from 27th aug and visited a gp on 28th. Was given some medicine. But since the fever did not go recede and cold , cough worsened a Widal test was done yesterday. Results are - s typhi O antigen: absent, s typhi H antigen: absent s paratyphi a(h) antigen : 1:80 s paratyphi b(h) antigen : Absent Note: significant titre is more than 1:80 dilution. Rising titre is significant. she is feeling very weak. Ofloxacin and rabe+dom have been prescribed by doc. Do these symptoms and tests indicate typhoid? If yes which stage Thanks.
Asked On : Tue, 4 Sep 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Infectious Diseases Specialist 's  Response

Welcome to HCM.

The results are suggestive of paratyphoid type A. Yes, the rising titre is significant. If the titre increases in subsequent test then it is suggestive of paratyphoid fever. She has been correctly treated with appropriate antibiotics. I suggest you complete the full course of antibiotic therapy and adequate rest is recommended.

Answered: Mon, 25 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor